A case with status epilepticus and cardiac arrest after bupropion overdose
Ferda Ilgen Uslu, Nazan Simsek Erdem, Selahattin Yagan
Dusunen Adam The Journal of Psychiatry and Neurological Sciences 2015;28:273-275
PDF
Article No: 11   Article Type :  Case Report
Bupropion is an atypical antidepressant used for the treatment of severe depression and smoking cessation. Hallucinations, agitation, and seizures are the commonest central nervous system effects after a bupropion overdose. Cardiac manifestations are uncommon. We present a 19-year-old female who presented to the emergency department with asymmetric tonic seizures and then went into cardiac arrest. She was intubated and mechanically ventilated and then admitted to intensive care unit. Brain computerized tomography and magnetic resonance imaging scans were normal at admission. Clinical features resolved completely with symptomatic treatment. She had no previous history of epilepsy, head trauma, infection, family history, and no risk factors for developing epilepsy. There was no history of alcohol abuse, suicide attempt, or depression. She only was a heavy smoker. When she completely regained consciousness, she said to have ingested 15 tablets of bupropion XL (4.5g), which belonged to her mother, with the intention of suicide. Overdose of bupropion may become more common with increasing therapeutic use and may cause life-threatening conditions. Patients receiving high doses of bupropion should be closely monitored cardiologically and neurologically. Patients should receive cardiac monitoring until the accompanying tachycardia has abated and any QRS or QTc interval prolongation has been excluded.
Keywords : Bupropion overdose, cardiac arrest, seizures
Aşırı doz bupropion alımı sonrası status epileptikus ve kardiyak arrest olan bir olgu sunumu
PDF
Makale No: 11   Makale Türü :  Olgu Sunumu
Bupropion ciddi depresyon ve sigara bıraktırma tedavisinde kullanılan atipik bir antidepresandır. Halisünasyonlar, ajitasyon ve nöbetler aşırı doz bupropion kullanıma bağlı görülen en yaygın santral sinir sistemi yan etkileridir. Kardiak bulgular nadirdir. Bu makalede acile asimetrik tonik nöbetler nedeniyle başvuran ve ardından kardiak arrest gelişen 19 yaşında kadın hasta sunduk. Hasta entübe edildi, mekanik ventilatöre bağlandı ve yoğun bakım ünitesine alındı. Beyin tomografisi ve manyetik rezonans görüntüleme incelemeleri normaldi. Semptomatik tedavi ile sekelsiz iyileşti. Daha önce epilepsi, kafa travması, enfeksiyon, ailesinde hastalık ya da epilepsi gelişmesine neden olabilecek diğer risk faktörleri yoktu. Alkol kullanımı, intihar girişimi ve depresyon öyküsü yoktu. Yoğun sigara kullanımı mevcuttu. Hasta tamamen kendine geldiğinde intihar girişimi için annesine ait olan 15 tablet (4.5gr) bupropion XL aldığını ve ifade etti. Bupropion’un tedavi amaçlı kullanımın artması ile aşırı doz kullanımı yaygınlaşmakta ve yaşam tehdit edici bir durum oluşturmaktadır. Yüksek doz bupropion kullanan hastalar kardiak ve nörolojik açıdan yakından takip edilmelidirler. QRS veya QTc aralığında uzama bulunanlarda kullanımdan kaçınılmalı, taşikardisi olan hastalar ise taşikardi düzelene kadar yakın gözlem altında tutulmalıdır.
Anahtar kelimeler : Aşırı doz bupropion kullanımı, kardiak arrest, nöbet
Dusunen Adam The Journal of Psychiatry and Neurological Sciences
Bakırköy Prof. Dr. Mazhar Osman Ruh Sağlığı ve Sinir Hastalıkları Eğitim ve Araştırma Hastanesi
Publisher
Yerküre Tanıtım ve Yayıncılık Hizmetleri A.Ş.